Open Access
2017 A structure theorem for most unions of complete intersections
Alfio Ragusa, Giuseppe Zappalà
J. Commut. Algebra 9(3): 423-439 (2017). DOI: 10.1216/JCA-2017-9-3-423


Using the connections among almost complete intersection schemes, arithmetically Gorenstein schemes and schemes that are a union of complete intersections, we give a structure theorem for the arithmetically Cohen-Macaulay union of two complete intersections of codimension~2, of type $(d_1,e_1)$ and $(d_2,e_2)$ such that $\min \{d_1,e_1\}\ne \min \{d_2,e_2\}$. We apply the results for computing Hilbert functions and graded Betti numbers for such schemes.


Download Citation

Alfio Ragusa. Giuseppe Zappalà. "A structure theorem for most unions of complete intersections." J. Commut. Algebra 9 (3) 423 - 439, 2017.


Published: 2017
First available in Project Euclid: 1 August 2017

zbMATH: 06790178
MathSciNet: MR3685051
Digital Object Identifier: 10.1216/JCA-2017-9-3-423

Primary: 13D40 , 13H10

Keywords: Almost complete intersections , Betti numbers , Gorenstein rings , Pfaffians

Rights: Copyright © 2017 Rocky Mountain Mathematics Consortium

Vol.9 • No. 3 • 2017
Back to Top